Heavy Snow, Washington Palouse
- When
- December 9, 10:00 PM PST to December 10, 6:00 AM PST
- Where
- Washington Palouse forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.261, -117.463 (the zone’s center; the record gives no point)
A weather system dropping down from Canada clipped extreme eastern Washington resulting in heavy snow accumulations across portions of the palouse. Colfax received the heaviest snow accumulation where five inches was measured.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A weather system dropping down from Canada clipped extreme eastern Washington resulting in heavy snow accumulations across portions of the palouse. Colfax received the heaviest snow accumulation where five inches was measured. Elsewhere, three inches was reported in Pullman and St. John, with one inch in La Crosse. Highway 195 near Round Barn Hill outside Pullman was closed for about two hours after several semi-trucks stopped due to the snowy conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 9, 9:42 PM PST, 18 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
942 PM PST SUN DEC 9 2007
.SYNOPSIS...A PACIFIC STORM WILL MOVE THROUGH THE INLAND NORTHWEST
BRINGING LIGHT SNOW TO THE FORECAST AREA WITH UP TO 3 INCHES
FALLING IN THE CENTRAL PANHANDLE OF IDAHO. ANOTHER STRONGER SYSTEM
WILL AFFECT THE REGION ON FRIDAY.
&&
.DISCUSSION...
UPDATE...ANOTHER QUICK FORECAST UPDATE. THERE HAVE BEEN A FEW ISOLATED
REPORTS OF SOME -FZDZ FALLING OUT OF THE STRATUS...MIXED WITH A
BIT OF SNOW...ACROSS SPOKANE/CDA INTO THE PALOUSE. THERE WILL REMAIN
A CHANCE FOR THIS MIX TO ABOUT MIDNIGHT OR SO... BEFORE THE SNOW
GROWTH LAYER BEGINS TO SATURATE MORE AND CHANCE ANY POSSIBLE
PRECIP TO MAINLY SNOW. THOUGH PRECIP AMOUNTS ARE EXPECTED TO REMAIN
LIGHT...ANY -FZDZ COULD PRODUCE SOME SLICK SPOTS. /J
&&
.AVIATION...
ANOTHER MID-LEVEL WAVE WILL PASS SUNDAY OVERNIGHT BEFORE EXITING
MONDAY MORNING. AREAS OF -SN WILL INCREASE ACROSS THE EASTERN THIRD
OF WA AND OVER NRN ID THROUGH THE OVERNIGHT THEN WILL DECREASE TO
MAINLY THE CENTRAL ID PANHANDLE THROUGH KLWS/KPUW MONDAY AM...BEFORE
WINDING DOWN TOWARD 18Z. PRIMARILY IFR CONDITIONS WILL BE FOUND
THROUGH 12Z. AFTER 12Z-16Z CONDITIONS WILL BEGIN TO IMPROVE OVER
MOST SITES...HOWEVER KPUW/KLWS ARE EXPECTED TO REMAIN IN MVFR/LCL
IFR CONDITIONS THROUGH ABOUT 18-23Z. /J
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 20 28 15 28 21 31 / 50 10 0 0 30 10
COEUR DALENE 21 28 15 29 22 32 / 50 20 0 0 40 20
PULLMAN 22 28 16 31 22 32 / 60 30 0 0 30 20
LEWISTON 28 33 20 34 27 38 / 50 40 0 0 20 20
COLVILLE 16 30 13 29 18 34 / 40 10 0 10 50 10
SANDPOINT 21 28 13 28 21 32 / 50 20 0 0 40 30
KELLOGG 18 28 14 26 19 32 / 70 60 0 0 40 40
MOSES LAKE 20 32 20 29 21 36 / 20 0 0 10 10 10
WENATCHEE 24 32 22 31 26 35 / 10 0 0 10 20 10
OMAK 20 31 19 27 20 33 / 10 0 0 10 40 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SNOW ADVISORY UNTIL 10 AM PST MONDAY FOR CENTRAL PANHANDLE
MOUNTAINS.
WA...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 147 PM PST SUN DEC 9 2007 IDZ001>004-026-027-WAZ031>038-041>044-101400- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 147 PM PST SUN DEC 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOWFALL WILL ACCOMPANY A PASSING FRONT TODAY...POSSIBLY BRINGING AN INCH TO LOCATIONS NEAR MOSES LAKE...AND A BIT MORE FOR AREAS FROM SPOKANE DOWN TO PULLMAN AND POINTS TO THE EAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NEXT WEATHER SYSTEM OF INTEREST THAT MAY BRING SIGNIFICANT SNOWFALL TO JUST ABOUT ALL OF EASTERN WASHINGTON AND NORTHERN IDAHO...REGARDLESS OF ELEVATION...IS EXPECTED TO PASS FRIDAY AND FRIDAY NIGHT.
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68419.